MedElevator Войти в исследования
← Поиск публикаций

DOI 10.7916/d8fj2v9q

Медицинская библиотека · Tremor and other hyperkinetic movements (New York, N.Y.) · 2017

Insights into Pathophysiology from Medication-induced Tremor.

Morgan John C, Kurek Julie A, Davis Jennie L, Sethi Kapil D

СтатьяОбзорПеревод в очереди

Аннотация

BACKGROUND

Medication-induced tremor (MIT) is common in clinical practice and there are many medications/drugs that can cause or exacerbate tremors. MIT typically occurs by enhancement of physiological tremor (EPT), but not all drugs cause tremor in this way. In this manuscript, we review how some common examples of MIT have informed us about the pathophysiology of tremor.

METHODS

We performed a PubMed literature search for published articles dealing with MIT and attempted to identify articles that especially dealt with the medication's mechanism of inducing tremor.

RESULTS

There is a paucity of literature that deals with the mechanisms of MIT, with most manuscripts only describing the frequency and clinical settings where MIT is observed. That being said, MIT emanates from multiple mechanisms depending on the drug and it often takes an individualized approach to manage MIT in a given patient.

DISCUSSION: MIT has provided some insight into the mechanisms of tremors we see in clinical practice. The exact mechanism of MIT is unknown for most medications that cause tremor, but it is assumed that in most cases physiological tremor is influenced by these medications. Some medications (epinephrine) that cause EPT likely lead to tremor by peripheral mechanisms in the muscle (β-adrenergic agonists), but others may influence the central component (amitriptyline). Other drugs can cause tremor, presumably by blockade of dopamine receptors in the basal ganglia (dopamine-blocking agents), by secondary effects such as causing hyperthyroidism (amiodarone), or by other mechanisms. We will attempt to discuss what is known and unknown about the pathophysiology of the most common MITs.

Для цитирования: Morgan John C, Kurek Julie A, Davis Jennie L, Sethi Kapil D. Insights into Pathophysiology from Medication-induced Tremor.. Tremor and other hyperkinetic movements (New York, N.Y.). 2017. DOI: 10.7916/d8fj2v9q.

Предметные рубрики MeSH

Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.